MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; ALTIVATE REVERSE, HUMERAL STEM, SMALL SHELL, SZ 12X108MM

ENCORE MEDICAL L.P. DJO SURGICAL; ALTIVATE REVERSE, HUMERAL STEM, SMALL SHELL, SZ 12X108MM
Catalog Number 533-12-108
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Unspecified Infection (1930); Limb Fracture (4518); Implant Pain (4561)
Date of Event 12/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to pain, fracture and infection.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
See d10 additional concomitant part, h4, h6 and h11.The agent reported "(the patient came into doctor's office with right shoulder pain after reverse shoulder revision.X-ray revealed the patient's stem had spun in the humeral canal and a fracture was present at distal tip of stem.After taking interoperative cultures, it was determined the patient was infected.The surgeon took out all previous hardware and put in along reverse stem with a hemi head, as a cement spacer)".The previous surgery and the surgery detailed in this event occurred 2 months and 3 weeks apart.This evaluation is limited in scope as limited information was provided to djo surgical - austin for review.If information regarding cultures identified in the infection, the severity of the infection or any other relevant information is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a nonconformance associated with the concomitant part #509-02-032, ar, small socket insert, 32mm neutral eplus which document that out of 20 parts lot 1 item was rejected and scrapped during dimensional inspection.All other items in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection, pain and fracture.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.

Brand Name
DJO SURGICAL
Common Device Name
ALTIVATE REVERSE, HUMERAL STEM, SMALL SHELL, SZ 12X108MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key21074526
Report Number1644408-2024-02039
Device Sequence Number12491731
Product Code KWS
UDI-Device Identifier00190446259183
UDI-Public00190446259183
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K172351
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number533-12-108
Device Lot Number932W1607
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-03-114 LOT: 831C2631; 506-03-126 LOT: 834C2378; 506-03-130 LOT: 835C2308; 508-32-103 LOT: 864C6947; 508-32-204 LOT: 769P3346; 509-02-032 LOT: 951W2541; 509-02-432 LOT: 953W1389
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale